MAUDE Adverse Event Report: MICROVENTION INC. AZUR CX 35 DETACHABLE; AZUR CX DETACHABLE

MICROVENTION INC. AZUR CX 35 DETACHABLE; AZUR CX DETACHABLE
Model Number 45-750617
Medical Device Problem Code Premature Separation (4045)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/02/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A search for non-conformances associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The device was stated to be available for return to the manufacturer for evaluation but has not yet been returned.The alleged product issue could not be confirmed.If the device is received at a later date, an investigation will be performed and a supplemental mdr will be submitted.The instructions for use (ifu) identifies premature coil detachment as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that during the embolization procedure of a right renal artery, the coil prematurely detached from the pusher wire.While using a 6fr lima-shaped destination sheath with a 4fr glidecatheter, they had previously deployed four coils through this system.There were no issues advancing the coil through the glidecatheter.However, they lost catheter/sheath support towards the middle of the coil advancement and decided to recapture the coil.The physician started to pull back the pusher wire and the coil detached within the catheter/sheath.They were able to pull the glidecatheter out of the sheath and insert a snare to capture the coil.The coil was successfully removed with no patient harm.The procedure was finished with no further issues.
 
Additional Manufacturer Narrative
Investigation conclusion: the investigation of the returned coil system found the implant coil stretched at the proximal section and separated from the pusher.The pusher was not returned for evaluation.The investigation found that the implant's monofilament at the tie knot showed a tensile break shape at the tip, which is consistent with the device experiencing force that exceeded the strength of the monofilament causing the implant to separate from the pusher.The physical evaluation of the device could not identify the conditions or circumstances that led to the stretched implant, but stretching is consistent with the device experiencing forces exceeding the implant's yield strength.
 
Event or Problem Description
Please see h6 and h11.

Brand Name
AZUR CX 35 DETACHABLE
Common Device Name
AZUR CX DETACHABLE
Manufacturer (Section D)
MICROVENTION INC.
35 enterprise
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise
aliso viejo, CA 92656
7142478000
MDR Report Key20959214
Report Number2032493-2024-00918
Device Sequence Number7674613
Product Code KRD
UDI-Device Identifier00812636021041
UDI-Public(01)00812636021041(11)241017(17)290930(10)0000734658
Combination Product (Y/N)N
Initial Reporter StateKS
Initial Reporter CountryUS
PMA/510(K) Number
K151358
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 02/10/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number45-750617
Device Lot Number0000734658
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/02/2024
Supplement Date Received by Manufacturer01/28/2025
Initial Report FDA Received Date12/17/2024
Supplement Report FDA Received Date02/10/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/17/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age88 YR
Patient SexMale
Patient Weight36 KG